×

zbMATH — the first resource for mathematics

Effective nonvanishing, effective global generation. (English) Zbl 0934.14002
From the introduction: Let \(g:X\to S\) be a surjective morphism of proper varieties, where \(X\) is nonsingular and complete, \(M\) be a nef and \(g\)-big line bundle on \(X\), \(L\) be a nef and big line bundle on \(S\) and \(N=K_X+ M+mg^*L\) be a line bundle varying with the positive integer \(m\). J. Kollár [Math. Ann. 296, No. 4, 595-605 (1993; Zbl 0818.14002)]; theorem 3.2 proved, under the necessary assumption that the first direct image sheaf \(g_*N\neq 0\), that \(h^0(X,N)= h^0(S,g_*N)>0\) and the sections of \(g_*N\) generate this sheaf at a general point of \(S\) for every \(m>(1/2) (\dim S^2+\dim S)\) (this is what makes the result “effective”). The purpose of this note is to observe that more precise statements are possible if one considers the local Seshadri constants of \(L\) on \(S\). The main result is the effective nonvanishing theorem 2.2, a “multiple-points higher-jets” version of theorem 3.2 of J. Kollár’s paper cited above.
As a first application, some generalizations to the case of nef vector bundles of the results concerning line bundles by L. Ein, O. Küchle and R. Lazarsfeld in J. Differ. Geom. 42, No. 2, 193-219 (1995; Zbl 0866.14004) and by J. Kollár in Invent. Math. 113, No. 1, 177-215 (1993; Zbl 0819.14006) are given: effective construction of rational and birational maps, and nonvanishing on varieties with big enough algebraic fundamental group.
As another application, it is shown that the global generation results for line bundles of Anghern-Siu, Demailly, Tsuji and Siu generalize to vector bundles of the form \(K_X^{\otimes a}\otimes E\otimes\text{det} E\otimes L^{\otimes m}\), where \(a\) and \(m\) are appropriate positive integers, \(E\) is a nef vector bundle and \(L\) is an ample line bundle. Explicit upper bounds on \(m\) are given and they depend only on the dimension of the variety, and not also on the Chern classes of the variety and the bundles in question.
The paper by M. A. A. de Cataldo in J. Reine Angew. Math. 502, 53-122 (1998; Zbl 0902.32012) provides upper bounds as above for vector bundles \(E\) subject to curvature conditions. The methods employed there are analytic. A global generation result for nef vector bundles is proved in the final section by the use of algebraic Nadel ideals.

MSC:
14C20 Divisors, linear systems, invertible sheaves
14J60 Vector bundles on surfaces and higher-dimensional varieties, and their moduli
14Q20 Effectivity, complexity and computational aspects of algebraic geometry
14E05 Rational and birational maps
14F17 Vanishing theorems in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML arXiv
References:
[1] U. ANGEHRN, Y.-T. SIU, Effective freeness and point separation for adjoint bundles, Invent. Math., 122 (1995), 291-308. · Zbl 0847.32035
[2] M.A. de CATALDO, Singular Hermitian metrics on vector bundles, to appear in Jour. für die reine und angew. Math., 502 (1998). · Zbl 0902.32012
[3] J.-P. DEMAILLY, L2 vanishing theorems for positive line bundles and adjunction theory, in Transcendental Methods in Algebraic Geometry, CIME, Cetraro, (1994), LNM 1646, Springer, 1996. · Zbl 0883.14005
[4] J.-P. DEMAILLY, T. PETERNELL, M. SCHNEIDER, Compact complex manifolds with numerically effective tangent bundles, J. Alg. Geom., 3 (1994), 295-345. · Zbl 0827.14027
[5] L. EIN, O. KÜCHLE, R. LAZARSFELD, Local positivity of ample line bundles, Jour. of Diff. Geo., 42 (1995), 193-219. · Zbl 0866.14004
[6] L. EIN, Multiplier ideals, Vanishing Theorem and Applications, to appear in Proc. A.M.S. Meeting, Santa Cruz, 1995. · Zbl 0978.14004
[7] H. ESNAULT, E. VIEHWEG, Lectures on vanishing theorems, DMV Seminar, Band 20, Birkhäuser Verlag, 1992. · Zbl 0779.14003
[8] A. GROTHENDIECK, Éléments de géométrie algébrique, with J. Dieudonné, Publ. Math. de l’I.H.E.S., 17, 1963. · Zbl 0122.16102
[9] Y. KAWAMATA, K. MATSUDA, K. MATSUKI, Introduction to the minimal model problem, Algebraic Geometry, Sendai, 1985, Adv. Stud. in Pure Math., Vol 10, T. Oda (Ed.), North Holland, Amsterdam, 1987, 283-360. · Zbl 0672.14006
[10] J. KOLLÁR, Effective base point freeness, Math. Ann., 296 (1993), 595-605. · Zbl 0818.14002
[11] J. KOLLÁR, Shafarevich maps and plurigenera of algebraic varieties, Inv. Math., 113 (1993), 177-215. · Zbl 0819.14006
[12] J. KOLLÁR, Shafarevich maps and automorphic forms, Princeton University Press, 1995. · Zbl 0871.14015
[13] J. KOLLÁR, Singularities of pairs, to appear in Proc. A.M.S. Meeting, Santa Cruz, 1995.
[14] H.-G. RACKWITZ, Birational geometry of complete intersections, Abh. Math. Sem. Univ. Hamburg, 66 (1996), 263-271. · Zbl 0907.14023
[15] Y.-T. SIU, Very ampleness criterion of double adjoints of line bundles, in Annals of Math. Studies, Vol. 137, Princeton Univ. Press, N.J., 1995. · Zbl 0853.32035
[16] H. TSUJI, Global generation of adjoint bundles, Nagoya Math. J., Vol 142 (1996), 5-16. · Zbl 0861.32018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.